×
Newsmax TV & Webwww.newsmax.comFREE - In Google Play
VIEW
×
Newsmax TV & Webwww.newsmax.comFREE - On the App Store
VIEW
Dr. Mike Roizen
Dr. Mike Roizen is chief medical officer at the Cleveland Clinic Wellness Institute, an award-winning author, and has been the doctor to eight Nobel Prize winners and more than 100 Fortune 500 CEOs.

Dr. Mike Roizen

Tags: erectile dysfunction | atherosclerosis | vision | dr. roizen

Beware of Vision Side Effects of ED Meds

Michael Roizen, M.D. By Wednesday, 29 June 2022 11:51 AM EDT Current | Bio | Archive

Recent data from the Cleveland Clinic found that men and women who take Viagra have more than a 40% lower risk of Alzheimer's. (Women use it for pulmonary high blood pressure.)

That may lead more people to ask their doctor about getting a prescription for erectile dysfunction (ED) medications — and that makes it more important than ever to be aware of potential side effects.

Recent research into ED medications called phosphodiesterase type-5 inhibitors (PDE5Is) — including sildenafil (Viagra), tadalafil, vardenafil, and avanafil — found that they're associated with an increased risk for retinal detachment, retinal vascular occlusion, and ischemic optic neuropathy.

Researchers looked at data on more than 210,000 men, average age 65, who had at least one PDE5I prescription every three months in the past year. Their study, which appeared in JAMA Ophthalmology, revealed that the risk for one or more of those vision-damaging conditions was up to 185% greater in men taking ED meds than in those who weren't.

And guys taking those drugs who had high blood pressure, diabetes, coronary artery disease, or sleep apnea had an even greater risk.

Because having ED may be related to atherosclerosis and heart disease, a smart way to improve the condition is to prevent or reverse elevated LDL cholesterol, obesity, and high blood pressure.

How can you do that? Move it, lose it, and eat a plant-based diet.

And if you're taking an ED medication, watch for eye problems such as multiple floaters, flashes of light in one or both eyes, blurred vision or loss of vision, and pain in your temples or when chewing. Report the symptoms to your doctor right away.

© King Features Syndicate


DrRoizen
Recent research into ED medications found that they're associated with an increased risk for retinal detachment, retinal vascular occlusion, and ischemic optic neuropathy.
erectile dysfunction, atherosclerosis, vision, dr. roizen
271
2022-51-29
Wednesday, 29 June 2022 11:51 AM
Newsmax Media, Inc.

Sign up for Newsmax’s Daily Newsletter

Receive breaking news and original analysis - sent right to your inbox.

(Optional for Local News)
Privacy: We never share your email address.
Join the Newsmax Community
Read and Post Comments
Please review Community Guidelines before posting a comment.
 
Find Your Condition
Get Newsmax Text Alerts
TOP

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved
NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved